MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING
Catalog Number 245122
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bactec¿ mgit¿ mycobacteria growth indicator tubes, one (1) negative patient result was obtained from a mgit 960 instrument.Upon performing parallel testing which included culturing using lowenstein¿jensen media and tb-ict, a positive result was obtained.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
Investigation summary: material 245122 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 5099192 was satisfactory per internal procedures.Formulation, torquing, and filling processes were within specifications.In process checks were performed at the designated intervals.Checks for fill volume were complete and within specifications per procedures.Those checks also confirmed that the caps were tightened to the validated specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, no trends were identified for performance issues.Retention samples were available for inspection and were performance tested for growth and antibiotic susceptibility per the bd standard performance protocol for material 245122.All organisms tested for growth, as listed in the certificate of analysis, had detectible growth in the instrument within the expected incubation time.Additionally, antibiotic susceptibility testing was satisfactory with detectible growth controls and expected susceptibility results for the organisms against the drugs tested.Four photos were provided for this investigation.Two photos show a single tube from batch 5099192; the tubes can be seen to have growth in them.One photo shows a performance graph.One photo shows a label on the bactec equipment.Conclusions on performance cannot be drawn from photos provided.There are no physical returns received to assist with the investigation of this complaint.This complaint cannot be confirmed based on the inspection and testing performed on retention samples which yielded satisfactory results.No complaint trends for this defect have been identified; no actions are indicated at this time.Bd will continue to trend complaints for defects.
 
Event or Problem Description

Brand Name
BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24801203
Report Number1119779-2026-00614
Device Sequence Number10678724
Product Code MDB
UDI-Device Identifier00382902451228
UDI-Public(01)00382902451228(17)261004(10)5099192
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/04/2026
Device Catalogue Number245122
Device Lot Number5099192
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown